Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 10, 2024, 10:54 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2024, 10:54 AM CDT (15:54 UTC)
- Expired
- Apr 10, 2024, 1:34 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 1:00 PM CDT | FLASH FLOOD | 3 Nnw Gluckstadt, MS | Corrects previous tstm wnd dmg report from 3 NNW Gluckstadt. Flash flooding occurred near the intersection of Stout Rd and Lakeshire Cir. Flooding had subsided from peak but was still occurring at 430 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 126 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
042
WGUS54 KJAN 101554
FFWJAN
MSC049-089-121-102000-
/O.NEW.KJAN.FF.W.0037.240410T1554Z-240410T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1054 AM CDT Wed Apr 10 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Hinds County in central Mississippi...
Madison County in central Mississippi...
Rankin County in central Mississippi...
* Until 300 PM CDT.
* At 1054 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 5 and 7 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Canton,
Byram, Flowood, Richland, Florence, Gluckstadt, Raymond, Flora,
Pelahatchie, Terry, Edwards, Utica, Bolton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3261 9034 3266 9028 3266 9020 3274 9005
3283 9002 3288 8997 3288 8973 3263 8973
3259 8978 3235 8973 3205 8973 3205 9072
3222 9073 3230 9070 3234 9071 3234 9063
3238 9064 3250 9058 3250 9052 3258 9045
FLASH FLOOD...RADAR INDICATED
$$
191 follow-up statement
055
WGUS74 KJAN 101834
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
134 PM CDT Wed Apr 10 2024
MSC049-089-121-101844-
/O.CAN.KJAN.FF.W.0037.000000T0000Z-240410T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-Madison MS-Rankin MS-
134 PM CDT Wed Apr 10 2024
...FLASH FLOOD WARNING IS CANCELLED FOR HINDS, MADISON AND RANKIN
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT for portions of
southeast Arkansas, northeast Louisiana, and Mississippi.
A Flood Watch remains in effect until 700 PM CDT for portions of
central, east central, south central, southeast, and southwest
Mississippi.
&&
LAT...LON 3261 9034 3266 9028 3266 9020 3274 9005
3283 9002 3288 8997 3288 8973 3263 8973
3259 8978 3235 8973 3205 8973 3205 9072
3222 9073 3230 9070 3234 9071 3234 9063
3238 9064 3250 9058 3250 9052 3258 9045
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 7:05 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 10, 7:05 AM CDT, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
705 AM CDT Wed Apr 10 2024
...New AVIATION...
.DISCUSSION...
Issued at 400 AM CDT Wed Apr 10 2024
Today and Tonight: A significant severe weather event is likely
across our south later this morning into the afternoon while there
remains the potential for isolated severe storms and flash flooding
over the central portions of the CWA currently. Local radars showed
the leading edge of a broken line of strong thunderstorms with heavy
rainfall from Greenwood to Vicksburg and back across Catahoula
Parish. This activity will have the potential for damaging wind
gusts, small hail and rainfall rates in excess of two inches per
hour. Much of the area northwest of this line has received four to
seven inches or more over the last couple of days. Record rainfall
was set at Jackson and Greenwood yesterday.
For today early morning satellite imagery, RAP analysis showed the
circulation around a closed low over west Texas that will shift east
to the Sabine River by this evening and then northeast to the
Missouri Bootheel by sunrise Thursday. As the closed low approaches
our region this morning a shortwave rounding its base, including a
70-80kt speed max is expected to help enhance convection into an MCS
that will track east northeast across the southern portions of our
CWA. A strengthening kinematic field will lead to favorable shear
and decent instability to be in place across our region ahead of the
MCS. Damaging wind gusts of 60-70mph will be the main threat
although tornadoes; some strong(EF2+) will be possible especially
with any discrete storm development ahead of the MCS. In addition
to the severe storm potential, very heavy rainfall of 2-5 inches
will be possible across the southern portions of our CWA as well. An
additional inch or two will be possible across the northwest half of
the area that was already experiencing flooding and river flooding.
By this evening direr air will be working into our CWA from the
southwest while circulation around the closed low will maintain rain
chances across our north through the night. Temperatures by morning
will be back in the 50s areawide. /22/
Thursday through Tuesday night...The upper low/trough will move
across the area on Thursday, and this may kick off a few showers
mainly in the north early on Thursday before ending in the
afternoon. High pressure will build in Thursday night, with lows in
the mid/upper 40s. High pressure ridging will continue on Friday,
with highs in the low/mid 70s. A very nice weekend is on tap as
surface and upper ridging strengthen over the region. Highs on
Saturday will be in the upper 70s/low 80s, but will climb into the
80s for Sunday. Surface ridging will continue on Monday, but a short
wave and associated cold front may bring some showers to the area on
Tuesday. /15/
&&
.AVIATION...
(12Z TAFS)
Issued at 705 AM CDT Wed Apr 10 2024
Flight categories will vary from MVFR to IFR conditions through
much of the day, thanks to convection and low ceilings across the
region. As convection exits the area later this evening, low
ceilings will persist, with most area TAF sites climbing back into
MVFR categories overnight and into early Thursday morning. Winds
today will be breezy with a southerly component between 10-15
knots, with gusts around 25 knots possible. Winds will eventually
become northwesterly late in the forecast period, while remaining
gusty. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 75 55 72 48 / 100 60 10 0
Meridian 74 56 71 47 / 100 70 10 0
Vicksburg 75 55 73 47 / 100 40 10 0
Hattiesburg 75 58 73 49 / 100 40 0 0
Natchez 76 54 74 47 / 100 30 0 0
Greenville 73 55 71 49 / 100 60 10 0
Greenwood 73 54 69 48 / 100 80 30 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Flood Watch until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 7 PM CDT this evening for ARZ074-075.
&&
19In the hours before
Local storm report, Apr 10, 10:23 AM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1023 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Hail 1 SW Lena 32.59N 89.60W
04/09/2024 M1.00 Inch Leake MS Emergency Mngr
Quarter-sized hail was reported in Lena, Ms.
&&
KPLocal storm report, Apr 10, 10:32 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1032 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM Tstm Wnd Dmg 4 W Cheraw 31.16N 89.91W
04/10/2024 Marion MS Emergency Mngr
Tree fell on car along Ten Mile Creek Road.
&&Local storm report, Apr 10, 10:43 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1043 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Tstm Wnd Dmg 6 NE Forest 32.41N 89.40W
04/09/2024 Scott MS Law Enforcement
Reports of multiple trees downed on roads;
Russsell Community rd, Old Hwy 80, Salem Rd,
etc...
&&
KPLocal storm report, Apr 10, 10:49 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1049 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM Tstm Wnd Dmg 4 ESE Bassfield 31.47N 89.68W
04/10/2024 Jefferson Davis MS Emergency Mngr
Tree down on Washington Trail.
&&Local storm report, Apr 10, 10:51 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1051 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Dmg 3 SW Sanatorium 31.86N 89.81W
04/10/2024 Simpson MS Law Enforcement
A couple of trees down in the county.
&&
CELocal storm report, Apr 10, 10:52 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
1052 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM Tstm Wnd Dmg 1 SW Prentiss 31.58N 89.88W
04/10/2024 Jefferson Davis MS Emergency Mngr
Trees down on Progress Road.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:26 PM CDT | Special Weather Statement | JAN | Issaquena | 34 min |
| Apr 9, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 60 min |
| Apr 9, 7:52 PM CDT | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 24 min |
| Apr 9, 8:03 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren, Washington | 3 hr |
| Apr 9, 8:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 40 min |
| Apr 9, 8:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 39 min |
| Apr 9, 8:24 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 34 min |
| Apr 9, 9:00 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 60 min |
| Apr 9, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Scott | 43 min |
| Apr 9, 9:52 PM CDT | Special Weather Statement | JAN | Rankin | 23 min |
| Apr 9, 10:12 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 52 min |
| Apr 9, 10:36 PM CDT | Special Weather Statement | JAN | Newton | 54 min |
| Apr 9, 10:42 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 41 min |
| Apr 9, 10:58 PM CDT | Special Weather Statement | JAN | Kemper | 47 min |
| Apr 10, 12:40 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 10 hr |
| Apr 10, 12:53 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 12 hr |
| Apr 10, 2:35 AM CDT | Special Weather Statement | JAN | Warren | 55 min |
| Apr 10, 2:59 AM CDT | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 10 hr |
| Apr 10, 3:38 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Yazoo | 10 hr |
| Apr 10, 3:43 AM CDT | Special Weather Statement | JAN | Carroll, Holmes, Humphreys, Madison, Warren, Yazoo | 77 min |
| Apr 10, 4:10 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 50 min |
| Apr 10, 4:53 AM CDT | Tornado Warning | JAN | Attala, Leake, Madison | 32 min |
| Apr 10, 8:04 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Holmes and 4 more | 8 hr |
| Apr 10, 9:00 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lawrence, Lincoln | 60 min |
| Apr 10, 9:27 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 49 min |
| Apr 10, 9:52 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 53 min |
| Apr 10, 9:56 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 64 min |
| Apr 10, 10:08 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 5 hr |
| Apr 10, 10:23 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Apr 10, 10:47 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 10, 10:56 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 94 min |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Yazoo | 15 days |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Humphreys | 10 hr |
| Apr 10, 11:15 AM CDT | River Flood Warning | JAN | Leflore | 10 hr |
| Apr 10, 12:54 PM CDT | Special Weather Statement | JAN | Attala, Holmes, Humphreys, Leake, Madison, Neshoba and 4 more | 51 min |
| Apr 10, 1:39 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Kemper and 7 more | 81 min |
| Apr 10, 2:42 PM CDT | Areal Flood Warning | JAN | Attala, Carroll, Claiborne, Hinds, Holmes, Humphreys and 6 more | 8 hr |
| Apr 10, 3:13 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 28 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.